Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 4, NWS Brownsville, TX

February 3, 20248 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 3, 2024, 10:13 AM CST for 8 counties in Texas. It took effect at Feb 4, 2024, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2024, 10:13 AM CST (16:13 UTC)
In effect from
Feb 4, 2024, 9:00 AM CST
Expired
Feb 4, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2024-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2024-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

707 
WWUS74 KBRO 031613
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1013 AM CST Sat Feb 3 2024

TXZ248>255-351-353>355-451-454-455-040015-
/O.NEW.KBRO.WI.Y.0004.240204T1500Z-240205T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
1013 AM CST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Deep South Texas.

* WHEN...From 9 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
078 
WWUS74 KBRO 032329
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
529 PM CST Sat Feb 3 2024

TXZ248>255-351-353>355-451-454-455-041200-
/O.CON.KBRO.WI.Y.0004.240204T1500Z-240205T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
529 PM CST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Deep South Texas.

* WHEN...From 9 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
785 
WWUS74 KBRO 041001
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
401 AM CST Sun Feb 4 2024

TXZ248>255-351-353>355-451-454-455-050000-
/O.CON.KBRO.WI.Y.0004.240204T1500Z-240205T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
401 AM CST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Deep South Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
088 
WWUS74 KBRO 042335
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
535 PM CST Sun Feb 4 2024

TXZ248>255-351-353>355-451-454-455-050045-
/O.EXP.KBRO.WI.Y.0004.000000T0000Z-240205T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
535 PM CST Sun Feb 4 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind gusts may still approach 40 mph at times into early this
evening, with diminishing winds generally expected into tonight.
Additional northerly wind gusts to 35 mph are possible again on
Monday, likely falling short of Wind Advisory criteria. 

$$

56

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 5:33 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 3, 5:33 AM CST, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
533 AM CST Sat Feb 3 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 318 AM CST Sat Feb 3 2024

Key Messages:

...Windy and Dry Sunday with elevated fire weather danger...

.Short term term(Now through Sunday)...Mid to upper level trough
advancing through west Texas this morning becomes closed off over
Louisiana and the Deep South Sunday. Surface low over the Texas
Panhandle moves over NE Texas while more substantial cyclogenesis
takes place over the NW Gulf Sunday.

Overnight showers and thunderstorms associated with a lead
shortwave trough continue to track fairly quickly northeast under a
50-60kt 500mb westerly flow with all echos expected to be east of
the Lower Texas coast by or shortly after sunrise. Weak Pacific
front tracks across the region through the morning with weak to
moderate downslope winds. Saturday afternoon winds may reach 15-20
mph while relative humidity dips between 25-40 percent as the
atmosphere begins to dry out due to increasing subsidence. Marginal
fire weather conditions for the afternoon but duration and overall
areal coverage of winds and lowering RH should preclude any fire
hazards this afternoon. No cold air advection with the Pacific front
with all model guidance showing highs in the upper 70s to lower 80s
with clouds clearing west to east.

Dry and cooler tonight as low pressure moves across north Texas.
Lower dew points and light and variable winds allow temperatures to
drop near early February average of upper 40s to lower 50s.

Sunday we will see an increase in winds and very low humidity as
Deep-layered northwesterly flow overspreads South Texas. Pressure
gradient between the mid-level trough move over Louisiana and an
upper ridge over the Desert Southwest strengthens considerably with
130-160kt 200mb jet over Texas. Deepening surface low over the NW
Gulf and winds aloft increase the winds over Deep South Texas. NBM
shows a 40-70 percent of winds advisory conditions with a 35-45kts
850-925mb layered wind max overspreading the CWA. The downsloping NW
winds dryout the atmosphere further with Mean RH dipping below 20
percent all the way to the coast. Elevated fire weather conditons
are likely, however with the overnight rainfall will just maintain a
fire weather watch for Sunday at this time and assess fuel
conditions later today before any upgrade to a Red Flag Warning.
Temperatures once again will be warmer then normal with downsloping
and subsidence keeping highs well above normal in the upper 70s to
lower 80s

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 318 AM CST Sat Feb 3 2024

Northwesterly winds look to diminish Sunday night over Deep South
Texas, though stronger winds will remain over the coastal waters.
Dry conditions will also continue Sunday night and Monday as a
surface low pressure system moves further east across the Gulf and
an upper level ridge begins to move into the area. This will
allow for some slightly cooler temperatures to start the week. Low
temperatures Sunday night look to drop into the upper 40s to low
50s, then fall to the mid to upper 40s Monday night, while high
temperatures Monday and Tuesday look to range in the low to mid
70s.

Winds will shift easterly then southeasterly Tuesday as the as the
upper level ridge axis moves overhead. This return flow will allow
for warmer temperatures and more moisture to return to the area by
mid week. By the end of the week the upper level ridge will be
moving off to the east as the next upper level trough moves over
the Rocky Mountains. This system looks to form a surface low over
the Northern Plains on Thursday with a cold front extending
southwest towards El Paso. Cloud cover looks to increase Friday as
this front approaches South Texas, however recent runs of both GFS
and ECMWF have the front stalling just to our north Friday
afternoon.

&&

.AVIATION...
(12Z TAFS)
Issued at 524 AM CST Sat Feb 3 2024

Low cloudsd and some light patchy fog early to briefly produce
MVFR conditions. Otherwise, drier air filterikng into the region
behind a weak front this morning should clear out all clouds and
fog leaving VFR conditions for the remainder of the day and
tonight. Increasing west to northwest winds with occasional gusts
of 20-25 knots today decreasing rapidly after sunset. A stronger
surge of northwest winds around sunrise Sunday may produce Low
Level wind shear at KMFE spreading east to KHRL and KMFE shortly
after sunrise.

&&

.MARINE...
Issued at 318 AM CST Sat Feb 3 2024

Today through Sunday...Weak Pacific cold front moves offshore
late this morning and early afternoon with a weak west to
northwest flow tonight. A stronger surge of northwest to north
winds develop Sunday as a surface low pressure area deepens over
the northern Gulf of Mexico. Increasing winds with occasional wind
gust to gale force are possible Sunday. High end Small craft
advisories are likely to be issued later today for all of Sunday
with medium 40-70% lower probability of Gale force winds.

Sunday night through Friday...Strong northwesterly winds look to
continue over the Laguna Madre and Coastal Gulf waters Sunday
night and Monday as a surface low pressure system moves across the
northern Gulf. These winds will likely build seas up to 10 feet by
Monday afternoon before winds and seas subside Monday night. Small
Craft Advisories will likely be needed through Monday evening,
possibly a little later. By Tuesday an upper level ridge moving
overhead and the surface low will move across Florida allowing
winds to shift easterly then southeasterly by Tuesday night. A low
level jet looks to set up overhead Wednesday night into Thursday,
likely resulting in stronger southeasterly surface winds and
building seas. Additional Small Craft Advisories may be needed,
though conditions look to be borderline at this time.

&&

.FIRE WEATHER...
Issued at 318 AM CST Sat Feb 3 2024

Elevated to localized critical fire weather conditions develop
Sunday for all areas of Deep South Texas. Latest deterministic
models continue to key on a strong upper jet with west to
northwest downsloping surface winds significantly drying out the
atmosphere. Pressure gradient tightens significantly as a
deepening low pressure area moves over the northwest Gulf.
Sustained 20 foot winds of 20-30 mph with gusts potentially
nearing 45 mph to combine with crashing relative humidity in the
10-20% range for all inland areas, 30-40% along the Island
counties. Recent mid-January Freeze has cured all fine
fuels/grasses, however rain overnight Friday may have impacted the
receptiveness of the cure fuels. The fire weather watch for
Sunday remains in effect at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             81  54  80  52 /   0   0   0   0
HARLINGEN               81  50  80  48 /   0   0   0   0
MCALLEN                 83  53  82  51 /   0   0   0   0
RIO GRANDE CITY         82  49  81  50 /   0   0   0   0
SOUTH PADRE ISLAND      73  57  75  57 /  10   0   0   0
BAYVIEW/PORT ISABEL     77  52  77  51 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through late Sunday night
     for TXZ248>255-351-353>355.

GM...None.
&&

SHORT TERM...59
LONG TERM....60
AVIATION...68

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 10:00 PM CSTSpecial Marine WarningBRO16 min
Feb 2, 11:50 PM CSTSpecial Weather StatementBROStarr25 min
Feb 3, 9:36 AM CSTSmall Craft AdvisoryBRO62 hr
Feb 3, 9:56 AM CSTSpecial Marine WarningBRO64 min
Feb 3, 10:25 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more34 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.